MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2019.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0846 pad was received with no apparent damage.The pad was functionally tested and found to be performing within specifications.No abnormalities were observed during visual inspection.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Based on the received information of the timing/detection and the characteristics of the lesion the most likely cause is related to pressure necrosis, shearing forces, and/or chemical/allergic reaction.The lesion is unlikely to be electrosurgical in nature.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The batch history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the severity of the burn? first degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.What medical intervention was used to treat the burn? (such as salve or stitches) are there any anticipated long-term effects from the burn? will the patient need any follow-up? what is the current patient condition? additional information received: there has not been incidents of burn as a result of using pad in combination with the force fx generator.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op of a cabg procedure.Cabg pt on bypass.Healthy bmi.Large burn on back which was noticed postop day 2.Core biopsy consistent with burn.The prep was a diluted chlorhexidine wash (non-sterile), dried with sterile towels, then duraprep applied sterilely.Prep area was neck to ankles anterior.They do not circumferentially prep the legs.It is unknown if the patient experienced a post-op device malfunction.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key12333360
Report Number1721194-2021-00065
Device Sequence Number11897812
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date08/17/2021
Patient Sequence Number1
Patient Age63 YR